Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 37, NWS Binghamton, NY

June 10, 2005Oneida County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 10, 2005, 1:36 PM EDT for Oneida County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2005, 1:36 PM EDT (17:36 UTC)
Expired
Jun 10, 2005, 2:22 PM EDT
In force
46 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:50 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 10, 10:50 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1050 AM EDT FRI JUN 10 2005

.SHORT TERM...
LOWER CLDS ACROSS NORTHEAST PA AND SE NY ARE ERODING, BUT A BIT
SLOWER THAN FORECASTED. JUST A MINOR UPDATE TO SLOW THE TREND FOR
CLEARING IN OUR SOUTHEAST ZONES AND TO REMOVE ANY MORNING WORDING
FOR THE REMAINDER OF THE AREA. NO OTHER CHANGES.

WILL MAINTAIN CONTINUITY FOR THE SHORT TERM AS VRY LTL HAS CHANGED
IN THE OVERALL PTRN. RGN WILL REMAIN IN A WARM AND HUMID S TO SW
FLOW WITH SCT CONVECTION PRIMARILIY DUE TO HEATING, MESOSCALE BNDRYS
AND WEAK S/WVS. GIVEN THE CONVECTION OVER WRN NY, WE MAY HAVE AN
OUTFLOW BNDRY WHICH COULD FIRE OFF SOME STORMS ACRS THE FINGER
LAKES. DIFFICULT TO PREDICT EXACTLY WHERE BEST CVRG WILL BE, BUT
TREND HAS BEEN FOR CELLS TO FIRE OVER THE HIGHER TERRAIN OF NE PA,
WITH OUTFLOWS TRIGGERING NEW CELLS AS THE BNDRYS MOVE NWD INTO NY.
MDLS DO SHOW A 700 MB S/WV PASSING LATER TDA AND THIS EVENG ACRS
UPSTATE. THEN AGAIN, THE ETA AND GFS PROFILES INDICATE CONDITIONS
A LTL MORE STABLE THIS AFTN, AT LEAST WITH RESPECT TO POTNL CAPES
AND LIS (BUT DO NOTE THAT THEIR PERFORMANCE OVER THE PAST FEW DAYS
HAS BEEN LESS THAN STELLAR). DIFFICULT TO PREDICT EVOLUTION OF
ACTIVITY IN THIS PTRN AND WILL GO WITH SCT TERMINOLOGY FOR TDA AND
TMRW.

ETA/GFS MOS LOOKS TOO COOL, WITH ETA SHOWING A 4C COOLING AT 925
TDA. WILL GO WITH THE WARMER FWCS (AND EVEN TACK ON A FEW DEG),
WITH MAXES FROM THE M/U 80S TO L90S.

 &&
.LONG RANGE (SATURDAY NIGHT-THURSDAY)
LARGE BERMUDA HIGH CONTINUES TO DOMINATE THE PATTERN INTO THE EARLY
PART OF NEXT WEEK BEFORE CHANGES ARE ADVERTISED. THEREFORE EXPECT A
CONTINUATION OF SCATTERED AFTN AND EVENING SHOWER AND THUNDERSTORM
DEVELOPMENT WITH WARM, SUMMER LIKE TEMPERATURES. THE PATTERN BEGINS
TO BREAK DOWN WHEN UPPER LOW DROPS OUT OF WESTERN CANADA INTO THE
GREAT LAKES ON TUESDAY INTO WEDNESDAY. COOLER TEMPS EXPECTED WITH
STILL CHCS FOR PRECIPITATION UNDER THE INFLUENCE OF COOLER 500MB
TEMPS.
&&

.AVIATION (10/06Z - 11/06Z)...
A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IS LTL DAY TO DAY CHG
IN THE AVIATION WX. OVRNGT HRS FEATURE LIGHT WINDS AND...WITH
ABUNDANT MOISTURE AVBL...LWRD CIGS AND VSBYS INTO THE MVFR RANGE AT
TIMES. DAYTIME HTG MIXES OUT THE LOW LVLS AND THE BALANCE OF THE DAY
WILL FEATURE VFR CONDS. XCPTN WILL BE ISLTD TO SCT TRWS WHICH MAY
BRIEFLY LWR CIGS AND VSBYS INTO THE IFR RANGE. BEST CHANCE FOR ANY
CONV IS AFT ABT 20Z THRU ABT 03Z. GUSTY WINDS ALSO PSBL INVOF TRWS.
MORFORD

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 10, 2:25 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 AM EDT FRI JUN 10 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-110900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
225 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE
LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE
STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 10, 1:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
100 PM EDT FRI JUN 10 2005

NYZ018-036-037-101800-
MADISON NY-ONEIDA NY-ONONDAGA NY-
100 PM EDT FRI JUN 10 2005

...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF CENTRAL NEW YORK...

* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
  THUNDERSTORMS RAPIDLY DEVELOPING AND BECOMING MORE NUMEROUS ACROSS
  PARTS OF MADISON...ONEIDA...AND ONONDAGA COUNTIES.  SOME OF THESE
  STORMS MAY PRODUCE SMALL HAIL...STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THE STORMS WERE MOVING EAST AT 5 TO 10 MPH.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:44 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Onondaga46 min
Jun 10, 1:41 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland64 min
Jun 10, 2:03 PM EDTSevere Thunderstorm WarningBGMMadison57 min
Jun 10, 2:12 PM EDTSevere Thunderstorm WarningBGMSeneca63 min
Jun 10, 3:39 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland51 min
Jun 10, 3:44 PM EDTFlash Flood WarningBGMOneida3 hr
Jun 10, 3:55 PM EDTSpecial Weather StatementBGMTompkins65 min
Jun 10, 4:41 PM EDTSevere Thunderstorm WarningBGMSchuyler, Steuben55 min
Jun 10, 5:02 PM EDTSevere Thunderstorm WarningBGMChemung43 min
Jun 10, 5:18 PM EDTSevere Thunderstorm WarningBGMTioga42 min
Jun 10, 5:26 PM EDTSevere Thunderstorm WarningBGMBroome64 min
Jun 10, 5:44 PM EDTFlash Flood WarningBGMChemung, Schuyler, Steuben3 hr
Jun 10, 5:58 PM EDTSevere Thunderstorm WarningBGMTioga32 min
Jun 10, 6:28 PM EDTFlash Flood WarningBGMTioga3 hr
Jun 10, 6:36 PM EDTFlash Flood WarningBGMBradford3 hr
Jun 10, 7:01 PM EDTSpecial Weather StatementBGMSusquehanna59 min
Jun 10, 7:58 PM EDTSpecial Weather StatementBGMWyoming62 min

Nearby

Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.